CaltechAUTHORS
  A Caltech Library Service

Centred approach to the period of anharmonic oscillators

Landy, Jonathan and Sari, Re'em (2007) Centred approach to the period of anharmonic oscillators. European Journal of Physics, 28 (6). pp. 1051-1061. ISSN 0143-0807. https://resolver.caltech.edu/CaltechAUTHORS:LANejp07

[img]
Preview
PDF
See Usage Policy.

138Kb

Use this Persistent URL to link to this item: https://resolver.caltech.edu/CaltechAUTHORS:LANejp07

Abstract

We present a simple method for obtaining a concise series expression for the period of one-dimensional classical oscillators. The series converges well for typical potentials and is of a form that is often suitable for obtaining approximate expressions for the period valid to any order in the amplitude desired. The method is most easily applied to even potentials. However, by employing the lower turning point expansion discussed in the appendices it may readily be applied even to those potentials where the lower turning point may not be solved for explicitly in terms of the upper turning point. We demonstrate the method by obtaining expressions for the periods of both the simple pendulum and tadpole orbits.


Item Type:Article
Related URLs:
URLURL TypeDescription
https://doi.org/10.1088/0143-0807/28/6/002DOIUNSPECIFIED
ORCID:
AuthorORCID
Sari, Re'em0000-0002-1084-3656
Additional Information:Copyright © Institute of Physics and IOP Publishing Limited 2007. Received 20 June 2007, in final form 2 August 2007. Published 7 September 2007. Print publication: Issue 6 (November 2007)
Issue or Number:6
Record Number:CaltechAUTHORS:LANejp07
Persistent URL:https://resolver.caltech.edu/CaltechAUTHORS:LANejp07
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:8931
Collection:CaltechAUTHORS
Deposited By: Archive Administrator
Deposited On:02 Oct 2007
Last Modified:03 Mar 2020 13:01

Repository Staff Only: item control page